Did Anti-Baldness Drug Turn a Man Into A Woman?
There is an anti-baldness drug called Propecia that has been linked to a wide variety of unpleasant sex-related side effects including impotence, loss of libido and “genital shrinkage”. But one man who took a generic version of the medication says he suffered a far worse fate — he turned into a woman.
Propecia is supposed to help reduce baldness by inhibiting the conversion of testosterone which results in higher levels of estrogen. While most men don’t notice a lot of estrogen-related changes, 38-year-old software engineer William McKee most definitely did.
“My rock-hard chest from the gym began to soften … reaching the point where I had noticeable ‘breasts’ even under my clothing,” he says. “[And] my shoulders were literally falling into a more feminine position, and my hips were loosening and becoming wider, as on a woman’s body.”
He claims that he had always been straight before, but now found himself attracted to men, which obviously spelled the end of his 10-year marriage. His software company also went bust, and these days, he’s a drag-queen who goes by the name of Mandi.
Taking an anti-baldness drug, just might not be good for your sexuality if you are a man. There have now been at least 27 lawsuits filed against the drug Propecia, in which many men say have messed up their sexuality. But, McKee took a generic version that he bought off the internet from a company in India, which means he can’t get a piece of the litigious pie.
So next time you complain about losing your hair, just remember it’s probably preferable to learning to wear nylons.